Aa
Aa
A
A
A
Close
Avatar universal

long term side effects from taxitier

I know that joint pain is a side effect of taxol, however, could this have caused the knee and  back pain that i have been experiencing for the last four and a half years?  I needed to be pre-medicated with benadryl and prednisone due to a reaction i had shortly after my first taxitier treatment. Does my body reacting adversely to the chemo in the first place cause more severe side effects?  I'm curious to know because i have had lumbar pain and knee pain ever since my chemotherapy.
4 Responses
Sort by: Helpful Oldest Newest
492898 tn?1222243598
yes, look at my questions about leg and knee pain and the results. Osteonecrosis. I also had the adriamycin/taxol/cytoxan/cortisone mixture, and radiation and now tamoxifen.
Helpful - 0
Avatar universal
Dear joycebar48, I've had the very same symptoms, besides lymphedema, constantly tearing eyes, and abnormal fatigue.
I have heard of and know of several other women who are dealing with the same host of complaints. Doctors, so far, refuse to acknowledge any connection to the ACT treatment.  
I would think there would be interest in tracking people with with these long term stubborn and debilitating side effects (symptoms) for research.  All of this may not be common but it definitely is not uncommon.   Not looking to place blame, neither do I like the all too quick finger pointed at my mental health, attitude, and every other excuse or explanation other than the possibility of  long term side effect of chemo.
Helpful - 0
Avatar universal
If joint pain usually resolves does that mean that it is possible that it is a long term side effect? I've had MRIs of both my back and my knee that show degenerative disc disease in my back and several little things wrong in my knees but no arthritis shows.  Neither shows any reason for surgery.  I would just like to know if it is possible that this pain is from my chemotherapy.  Have other people had this problem due to the taxanes?
Helpful - 0
242527 tn?1292449140
MEDICAL PROFESSIONAL
Dear joycebar48:  Joint pain is a common side effect of the taxanes but usually resolves once treatment is complete.  Everyone reacts to chemotherapy differently and having a reaction does not necessarily predispose you to worse side effects.  You might discuss your pain with your doctor, this could be many things but one common possibility is arthritis.  Without evaluation, we cannot speculate on what might be causing your pain.
Helpful - 0

You are reading content posted in the Breast Cancer Forum

Popular Resources
A quick primer on the different ways breast cancer can be treated.
Diet and digestion have more to do with cancer prevention than you may realize
From mammograms to personal hygiene, learn the truth about these deadly breast cancer rumors.
Breast cancer is not an inevitability. From what you eat and drink to how much you exercise, learn what you can do to slash your risk.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.